Numbness, Tingling then Sudden Enlarged Heart Complications

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

TobyJC
New Member


Date Joined Jan 2013
Total Posts : 2
   Posted 1/3/2013 11:53 AM (GMT -6)   
Hi guys,

Im posting on behalf of my 28 year old sister how was diagnosed with Lupus last year. Any opinions would be appreciated.

Here is a quick summary:

December 2011: Very bad arthritis/joint pain, prescribed Plaquenil.

After than that one flare no other Lupus symptoms besides fatigue.

November 2012: Tingling in fingers, prescribed Prednisone. Increased tingling and numbness in legs/feet. prescribed higher dose of Prednisone(60mg/day).

Prednisone seemed to improve her conditions, so she began physical therapy.
December 13, 2012: First Cyclophosphamide treatment. Went well, recovery continued.

December 24, 2012: Has been tapering -10mg a week. Currently at 30mg. Experienced vomiting, severe stomach pain, insomnia, loss of appetite, short breath.

December 28, 2012: Went to Hospital, vitals way off, enlarged heart, kidney complications.

Vitals are now stable after a ton of meds, fluids and rest. Heart and kidneys are getting better.

As you can see things happened really quickly with her. Doctors are not sure what caused the enlarged heart.  Could it be a Lupus flare? Was the Prednisone taper too quick?

She is now on 60mg of Prednisone, but the tingling/numbness continues.

Has anyone had experiences like this?

Thanks in advance,

Toby
 
 

MetoYou
Regular Member


Date Joined Oct 2012
Total Posts : 97
   Posted 1/3/2013 1:10 PM (GMT -6)   
This is just a thought but i suffer tingling and numbness in toes and fingers due to Antiphospholipid syndrome i get numbness in upper thighs too but mostly fingers and toes because my blood is too thick and clots quite easily

MetoYou
Regular Member


Date Joined Oct 2012
Total Posts : 97
   Posted 1/3/2013 1:12 PM (GMT -6)   
10mg a week tapered did you say im no expert but i taper 2.5mg every 2 weeks my doctor tells me to do this i would think 10mg is to much in a week

Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7720
   Posted 1/3/2013 1:57 PM (GMT -6)   
Miss Lupus, It is correct to taper as much as 10 mg a week once you are on higher dosages like the 60 mg in this example. On lower dosages, smaller amounts are correct. Always follow your Drs directions, drug dosages in particular can vary greatly by the patients specific circumstances!

Toby, I doubt the enlarged heart had anything to do with either a Lupus flare or the Prednisone. I've not found any instances of these being associated with heart problems in the past. Sometimes these things just happen without explanation. I hope everything becomes manageable soonest.
Lynnwood, Lupus & Sjogren's Moderator
DIAGNOSING LUPUS & LUPUS RESOURCES
"Life is far too important to be taken seriously" - Oscar Wilde

tenXmom
Regular Member


Date Joined Jan 2013
Total Posts : 62
   Posted 1/3/2013 11:34 PM (GMT -6)   
Is she experiencing that nifty sensation that feels like ants crawling on her skin? I get it every time my predinsone is changed - or is it the other, more aggitating and scarey tingling?

I'm currently stepping down 10mgs a week, once I get to 10 mgs daily it will change to smaller steps - but that's me and my flairs.
Laura aka tenXmom
AIH - Lupus - RA

SICKOFSULPHITES
Regular Member


Date Joined Aug 2012
Total Posts : 36
   Posted 1/4/2013 1:01 AM (GMT -6)   
My son heart became enlarged after cyclophosphamide,worried his drs a bit but was put down to the chemo,it is fine again now,hope this helps.

TobyJC
New Member


Date Joined Jan 2013
Total Posts : 2
   Posted 1/4/2013 1:05 PM (GMT -6)   
Hi SICKOFSULPHITES,

Did the doctors confirm the cyclo was the main cause of the enlarged heart? How long was your son on cyclo for? And what do you mean he was "put down to the chemo"?

Thanks!

SICKOFSULPHITES
Regular Member


Date Joined Aug 2012
Total Posts : 36
   Posted 1/4/2013 2:09 PM (GMT -6)   
TobyJC,they couldnt confirm it was the chemo,but was strongly suspected.Cyclo = Chemo.He had about 9 months of treatment,monitered yearly afterwards and was found to have returned to normal,should add was also on intravenous pred as well as cyclo,so could be comination of both!Hope have explained it bit clearer now,should you need futher help just ask away,someone will try to help you,good luck.
Just to add cyclophosphamide was for Lupus Nephritis
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, June 21, 2018 6:01 PM (GMT -6)
There are a total of 2,974,280 posts in 326,164 threads.
View Active Threads


Who's Online
This forum has 161235 registered members. Please welcome our newest member, Elizabeth Weaver.
399 Guest(s), 12 Registered Member(s) are currently online.  Details
goshawk, tarawa, mattamx, cpaarchie, Artist Mark, countess18, Donjr, Sr Sailor, The Dude Abides, Sara14, LJohn23, Jack & Diane